I have very bad withdrawals when I try to get off fentanyl. I am currently on 100 mcq every 48 hrs. for genetic pancreatitis. My doctor and I tried reducing the medicine but I go into withdrawals. I get real sweaty, and cold clammy skin. I get real anxious, and feel like I'm going to jump out of my skin. I feel like I just want to scream, and jump around wildly. It sounds funny, but it is horrible. I want to kill myself when I feel like this. Is there anyway to get off this horrible medicine without reducing, or just taking the patch off? I can't handle this feeling anymore. I feel helpless. Has anyone else gone threw this? P.S.- I actually have to go to the hospital, because the withdrawals get that bad. Please help.
First of all, how much are you tapering? I just got prescribed the fentanyl patch and my doctor told me it is easier to taper now - cause a 12.5 was introduced not long ago. So basically, you should be going from 100 down to 87.5. Essentially, you'd have to wear two patches (one 75 and one 12.5), are you doing this? Or are you dropping right to 75?
Also, if the w/d's are that bad, perhaps you can look into "clonidine." Its a blood pressure med, but has proven to help with opiate w/d's. I have some here at my house and swear by it.
You can NOT just take the patch off. That would be your worst case scenario. By taking off the patch, you are removing ALL opiates from your body...that would SUCK!!
When you go to the hospital, what do they do for you? I'm sorry you're going through this, so sorry. I hope you can find some relief somehow, and taper like you want to.
Keep in touch, let us know what works or doesn't work for you, and good luck.
I tapering from 100 to 75. I used to be on 75 every 72 hours, then went up to 100 every 72 hrs. Now I am on 100 every 48 hrs. My doctor said some metabolize faster than others. I didn't know that had 12.5 now. That actually might work. Bad news I am on clonidine. I am on .2 milligrams. That's what they give to me at the hospital, and I've been on it ever since. Actually about 6 months now. I doesn't really help me. Thank you for your concern, my wife says she is sorry all the time. I, and she feels bad there is nothing that can be done, but now I have a little hope, thanks to you. I can try 12.5 mcq with the 75. I also heard of suboxone. That is meant for opioid withdrawals, but you need a doctor who took a special class to prescribe suboxone. Don't know much about it, but that people swear by it. Have a good day, thanks again.